Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Chaos in a Three-Species Food Chain

Alan Hastings and Thomas Powell
Ecology
Vol. 72, No. 3 (Jun., 1991), pp. 896-903
Published by: Wiley
DOI: 10.2307/1940591
Stable URL: http://www.jstor.org/stable/1940591
Page Count: 8
  • Download ($42.00)
  • Subscribe ($19.50)
  • Cite this Item
Chaos in a Three-Species Food Chain
Preview not available

Abstract

A continuous time model of a food chain incorporating nonlinear functional (and numerical) responses exhibits chaotic dynamics in long-term behavior when biologically reasonable parameter values are chosen. The appearance of chaos in this model suggests that chaotic dynamics may be common in natural food webs.

Page Thumbnails

  • Thumbnail: Page 
896
    896
  • Thumbnail: Page 
897
    897
  • Thumbnail: Page 
898
    898
  • Thumbnail: Page 
899
    899
  • Thumbnail: Page 
900
    900
  • Thumbnail: Page 
901
    901
  • Thumbnail: Page 
902
    902
  • Thumbnail: Page 
903
    903